I am taking interferron shot once and week and the riba pills 2x a day. I have taken my 8th shot. Almost right away I began to have what felt like a chemical burn in my mouth, especially more so around 4:00 p.m. every day. My tongue and inner cheeks developed "ulcers". Was prescribed "slurry" to swish and swallow with, which has helped a little. Anyone have another other home-remedy type suggestions to neutralize the acid in my mouth so that I can eat without unrelenting pain?
Unfortunately, I'm on week 60 and have had them the whole time. Very VERY painful aren't they?
I haven't been able to find any perm solution. The doc told me mix Benadryl with Maalox and put that on but - it didn't really help. Sometimes the get so infected (being in the mouth) I've had to put peroxide on them (OUCH) with a qtip.
I do know that people have had to quit treatment because of this because they've gottn it that bad.
any idea what was in the slurry was it called magic mouth wash which has a number of formulations my fav mylanta diphenhydramine lidocaine and either tetracycline (bacterial) or nystatin (fungal) prob would be rx. otc vance (sp)(carbamperoxide) might be wouth a try
I use the magic mouthwash crsph describes above and it works pretty good. Sometimes it is so hard to eat I have to stick to smoothies and protein drinks until it calms down some.
I hope yours calm down, it's a real pain to have your mouth so sensitive you can't eat and even talking can be difficult at times. I swish that mouthwash on them every couple of hours and it works to reduce the sores and the painful tongue.
Hope you get some relief soon.
Perhaps just some kind of sugar-free losange might help.
When I went through Tx, I was warned to keep my teeth extra clean because Tx tends to dry out the mouth and this can make bacteria grow faster, especially at night when the mouth tends to dry out more. Not that bacteria don't like water as they do, but saliva has some germ fighting properties that are no longer present wth a dry mouth.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.